Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 45, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 24, 2003, 6:14 PM CDT for Vermilion Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2003, 6:14 PM CDT (23:14 UTC)
- Expired
- Apr 24, 2003, 7:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 99 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 653 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 242314 SVRLCH LAC113-250000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 614 PM CDT THU APR 24 2003 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VERMILION PARISH IN SOUTHWEST LOUISIANA * UNTIL 700 PM CDT * AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTH OF FORKED ISLAND...MOVING NORTHEAST AT 20 MPH. * THIS STORM WILL BE NEAR... INTRACOASTAL CITY BY 625 PM CDT HENRY BY 645 PM CDT ABBEVILLE BY 650 PM CDT ERATH BY 700 PM CDT THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY LARGE HAIL...WHICH COULD CAUSE SIGNIFICANT DAMAGE TO PROPERTY. STRONG WIND GUSTS ARE ALSO LIKELY. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 2979 9242 2967 9228 2990 9198 3011 9209 $$ LGE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 5:20 PM CDT, 54 minutes earlier.
Area forecast discussion, Apr 24, 5:20 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LAKE CHARLES LA 520 PM CDT THU APR 24 2003 SCT CONVECTION...SOME STRONG TO POSSIBLY SVR...CONTINUES TO DEVELOP OVER MAINLY THE SERN ZONES LATE THIS AFTN. WILL BE UPDATING THE ZONES TO RAISE THE POPS FOR THIS AREA TO CHC AREA. ELSE LOOKS FINE FOR NOW. .PRELIMINARY POINT TEMPS/POPS... KLCH 67 86 60 83 / 20 00 00 00 KBPT 66 86 60 83 / 20 00 00 00 KAEX 66 85 56 81 / 20 00 00 00 KLFT 68 87 61 82 / 40 00 00 00 .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. LGE ...PREVIOUS DISCUSSION... .OVERVIEW...A LATE SEASON COLD FRONT WILL ADVANCE THROUGH THE FORECAST AREA ON FRIDAY. A DRIER MORE STABLE AIR MASS WILL PREVAIL IN WAKE OF DEPARTED FRONT. .SHORT TERM...THE MAIN PROBLEM TONIGHT IS LOW CLOUDS, AT LEAST AS DEPICTED BY THE MESO-ETA SOLUTION. PATCHY FOG MAY FORM, BUT I BELIEVE THAT THE WARM SOILS WILL KEEP THE TURBULENT FLUXES GOING INTO THE OVERNIGHT HOURS. 21
Hazardous weather outlook, Apr 24, 5:30 AM CDT, 12 hours 44 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-251000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 530 AM CDT THU APR 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING IN NORTHEAST TEXAS INTO NORTHWEST LOUISIANA EARLY THIS MORNING. SCATTERED SHOWERS AND THUNDERSTORMS...A FEW POSSIBLY SEVERE WITH HEAVY RAINS...ARE EXPECTED TO DEVELOP SOUTHEAST ACROSS SOUTHEAST TEXAS...CENTRAL...SOUTHWEST AND SOUTH CENTRAL LOUISIANA TODAY INTO THE EVENING HOURS. SEVERE STORMS WILL BE POSSIBLE. .DAY TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... DRY WEATHER IS EXPECTED. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED TO SUPPORT SEVERE WEATHER OPERATIONS... TODAY. 20
In the hours before
Local storm report, Apr 24, 5:07 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0507 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM 22 SE GRAND CHENIER XX 1.75 IN HAIL
04/24/03 XXX REPORTED BY OFFSHORE
PLATFORM LOCATED EAST
CAMERON BLOCK 33.
THMThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 4:58 PM CDT | Special Marine Warning | LCH | 32 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.